May 25, 2010
i have been just recently diagnosed and my doctor has me on atripla, i was also in the hospital with pneumonia. they were giving me my atripla in the morning. should i start taking it at night instead? i have been experiencing fatigue-sleepless nights and just no energy, could this also be because i am eating before i take my meds?
| Response from Dr. Young
Hello and thanks for your post.
Atripla (or any regimen that contains efavirenz) should preferentially be taken at bed time (to avoid the psychological side effects). If you have excessive side effects of efavirenz (as you describe), you could try taking the medication on an empty stomach. This tends to lower the efavirenz drug levels, decreasing the potential for side effects.
If you still have significant sleep problems or ongoing fatigue, be sure to discuss this with your healthcare team-- there might be an alternative explanation to your symptoms.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Accurate Are Std Test?
- What Kinds Of Infections Could Cause A Brown Discharge?
- What Std Would Cause Lower Back Pain?
- Will Rinsing Your Mouth With Peroxide Help Thrush?
- Are There Rare Hiv Infected Who Don't Develop Antibodies?
- Arizona Laws Regarding Partner Notification Of HIV And AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.